Alert archive / Pennsylvania / High Wind Warnings in 2008

High Wind Warning 5, NWS Pittsburgh, PA

September 14, 200811 counties in Pennsylvania; 4 counties in Ohio; Brooke County, Hancock County, West Virginia

NWS Pittsburgh, PA issued this high wind warning at Sep 14, 2008, 8:02 PM EDT for 11 counties in Pennsylvania; 4 counties in Ohio; Brooke County, Hancock County, West Virginia. It was in force for 4 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 14, 2008, 8:02 PM EDT (00:02 UTC)
Expired
Sep 15, 2008, 12:00 AM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA

Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV

What was reported inside it

TimeReportWhereRemark
Sep 14, 8:10 PM EDTNON-TSTM WND DMGButler, PANUMEROUS TREES AND POWER LINES DOWN IN MANY LOCATIONS. 911 CENTER LOST PART OF ROOF.
Sep 14, 8:15 PM EDTNON-TSTM WND DMGCadiz, OHWIDESPREAD TREES AND POWER LINES DOWN.
Sep 14, 8:15 PM EDTNON-TSTM WND DMGMercer, PANUMEROUS REPORTS OF TREES AND POWER LINES DOWN ACROSS THE COUNTY.
Sep 14, 8:15 PM EDTNON-TSTM WND DMGNew Castle, PANUMEROUS REPORTS OF TREES AND POWER LINES DOWN ACROSS THE COUNTY.
Sep 14, 8:30 PM EDTNON-TSTM WND DMG3 Ssw Carnot-Moon, PA67 MPH WIND GUST AT KPIT.
Sep 14, 8:30 PM EDTNON-TSTM WND DMGChester, WVPOWER LINES AND TREES DOWN COUNTYWIDE.
Sep 14, 8:30 PM EDTNON-TSTM WND DMGKnoxville, OHTREES AND POWER LINES DOWN COUNTYWIDE.
Sep 14, 8:30 PM EDTNON-TSTM WND DMGPittsburgh, PA8 INCH TREE BLOWN DOWN AND BLOCKING ROAD.
Sep 14, 8:40 PM EDTNON-TSTM WND DMGOil City, PA*** 1 FATAL *** NUMEROUS TREES AND POWER LINES DOWN...COUNTY-WIDE.
Sep 14, 8:47 PM EDTNON-TSTM WND DMG4 Wnw Beaver Falls, PAMEASURED WIND GUST OF 69 MPH AT KBVI.
Sep 14, 9:00 PM EDTNON-TSTM WND DMG3 Nw Ellwood City, PATREES DOWN THROUGHOUT COUNTY
Sep 14, 9:00 PM EDTNON-TSTM WND DMGBethany, WVNUMEROUS TREES AND POWER LINES DOWN...COUNTY-WIDE.
Sep 14, 9:00 PM EDTNON-TSTM WND DMGClarion, PA*** 1 INJ *** NUMEROUS TREES AND POWER LINES DOWN...COUNTY-WIDE.
Sep 14, 9:00 PM EDTNON-TSTM WND DMGEighty Four, PANUMEROUS TREES DOWN WITH WIDESPREAD WIRES DOWN IN EIGHTY FOUR...VENETIA...AND HICKORY. APPROXIMATELY 10000 CUSTOMERS WITHOUT ELECTRICAL POWER
Sep 14, 9:00 PM EDTNON-TSTM WND DMGKittanning, PANUMEROUS TREES AND POWER LINES DOWN...COUNTY-WIDE.
Sep 14, 9:00 PM EDTNON-TSTM WND DMGTionesta, PAWIDESPREAD TREES AND POWER LINES DOWN...COUNTY-WIDE.
Sep 14, 9:12 PM EDTNON-TSTM WND DMGNew Waterford, OHNUMEROUS TREES DOWN.
Sep 14, 9:56 PM EDTNON-TSTM WND DMG1 Sse Allens Mills, PA61 MPH WIND GUST REPORTED AT KDUJ.
Sep 14, 10:00 PM EDTNON-TSTM WND DMGPunxsutawney, PAWIDESPREAD TREES...WIRES...AND ELECTRICAL POLES DOWN THROUGHOUT THE COUNTY.
Sep 14, 11:15 PM EDTNON-TSTM WND DMG6 N Punxsutawney, PANUMEROUS TREES DOWN AND ROAD CLOSURES. MOST OF COUNTY WITHOUT ELECTRICAL POWER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
657 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 150002
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
802 PM EDT SUN SEP 14 2008

OHZ040-041-049-050-PAZ007>009-013>016-020>022-029-WVZ001-002-
150400-
/O.UPG.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/
/O.NEW.KPBZ.HW.W.0005.080915T0002Z-080915T0400Z/
CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
WASHINGTON-HANCOCK-BROOKE-
INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM...
COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...CADIZ...
HOPEDALE...STEUBENVILLE...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...TORONTO...
WEIRTON
802 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUE TO MOVE NORTHEAST
ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 60 TO 70 MPH HAVE
BEEN REPORTED. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

OHZ039-048-057>059-068-069-PAZ023-030>032-WVZ003-004-012-150400-
/O.CON.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
INDIANA-WESTMORELAND-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...COSHOCTON...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
WAYNESBURG...FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
802 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUES TO MOVE NORTHEAST
ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 45 TO 55 MPH MAY BE
EXPECTED ACROSS THE ADVISORY REGION.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WIND THIS STRONG MAY DOWN SOME WEAKLY
ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


15
3 follow-up statements
000 
WWUS71 KPBZ 150052
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
852 PM EDT SUN SEP 14 2008

OHZ040-041-049-050-PAZ007>009-013>016-020>022-029-WVZ001-002-
150400-
/O.CON.KPBZ.HW.W.0005.000000T0000Z-080915T0400Z/
CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
WASHINGTON-HANCOCK-BROOKE-
INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM...
COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...CADIZ...
HOPEDALE...STEUBENVILLE...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...TORONTO...
WEIRTON
852 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.

LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUE TO MOVE NORTHEAST
ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 60 TO 70 MPH HAVE
BEEN REPORTED...WITH WIDESPREAD DAMAGE REPORTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MDZ001-WVZ021>023-041-150400-
/O.EXA.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/
GARRETT-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
852 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUES TO MOVE NORTHEAST
ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 45 TO 55 MPH MAY BE
EXPECTED ACROSS THE ADVISORY REGION.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WIND THIS STRONG MAY DOWN SOME WEAKLY
ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OHZ039-048-057>059-068-069-PAZ023-030>032-WVZ003-004-012-150400-
/O.CON.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
INDIANA-WESTMORELAND-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...COSHOCTON...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
WAYNESBURG...FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
852 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUES TO MOVE NORTHEAST
ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 45 TO 55 MPH MAY BE
EXPECTED ACROSS THE ADVISORY REGION.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WIND THIS STRONG MAY DOWN SOME WEAKLY
ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 150214
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1014 PM EDT SUN SEP 14 2008

OHZ040-041-049-050-PAZ013-020-021-029-WVZ001-002-150315-
/O.CAN.KPBZ.HW.W.0005.000000T0000Z-080915T0400Z/
CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-LAWRENCE-BEAVER-
ALLEGHENY-WASHINGTON-HANCOCK-BROOKE-
INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM...
COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...CADIZ...
HOPEDALE...STEUBENVILLE...NEW CASTLE...ELLWOOD CITY...ALIQUIPPA...
BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...TORONTO...
WEIRTON
1014 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH
WIND WARNING. 

THE THREAT OF DAMAGING WIND GUSTS IN EXCESS OF 60 MPH HAS ENDED.

HOWEVER...IT WILL REMAIN WINDY FOR A COUPLE MORE HOURS WITH GUSTS
OF 25 TO 35 MPH.

$$

MDZ001-OHZ039-048-057>059-068-069-PAZ031-WVZ003-004-012-021>023-
041-150315-
/O.CAN.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/
GARRETT-TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-
MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...COSHOCTON...
ZANESVILLE...CAMBRIDGE...MARTINS FERRY...ST. CLAIRSVILLE...
BELLAIRE...BARNESVILLE...SHADYSIDE...BRIDGEPORT...CALDWELL...
WOODSFIELD...WAYNESBURG...FAIRDALE...WHEELING...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1014 PM EDT SUN SEP 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

THE THREAT OF WIND GUSTS OF 45 TO 55 MPH HAS ENDED.

HOWEVER...IT WILL REMAIN WINDY FOR A COUPLE MORE HOURS WITH GUSTS
OF 25 TO 35 MPH.  WIND WILL DIMINISH FURTHER OVERNIGHT.

$$

PAZ007>009-014>016-022-150400-
/O.CON.KPBZ.HW.W.0005.000000T0000Z-080915T0400Z/
MERCER-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...
LEECHBURG...FREEPORT...APOLLO
1014 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.

LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUE TO MOVE NORTHEAST
ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 60 TO 70 MPH ARE STILL
BEING REPORTED AND WILL POSSIBLE UNTIL ABOUT MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

PAZ023-030-032-150400-
/O.CON.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/
INDIANA-WESTMORELAND-FAYETTE-
INCLUDING THE CITIES OF...INDIANA...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
OHIOPYLE
1014 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUES TO MOVE NORTHEAST
ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 45 TO 55 MPH MAY
STILL BE EXPECTED ACROSS THE ADVISORY REGION UNTIL ABOUT MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WIND THIS STRONG MAY DOWN SOME WEAKLY
ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


15
000 
WWUS71 KPBZ 150352
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1152 PM EDT SUN SEP 14 2008

PAZ009-015-016-150700-
/O.EXP.KPBZ.HW.W.0005.000000T0000Z-080915T0400Z/
/O.EXB.KPBZ.WI.Y.0006.080915T0400Z-080915T0700Z/
FOREST-CLARION-JEFFERSON PA-
INCLUDING THE CITIES OF...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY
1152 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT MONDAY...
...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT MONDAY. THE HIGH
WIND WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT. 

LOW PRESSURE FROM THE REMNANTS OF IKE WILL EXIT TO THE NORTHEAST
OVERNIGHT. WIND GUSTS OF 40 TO 55 MPH ARE STILL EXPECTED ACROSS
THE REGION THROUGH 3 AM.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. NUMEROUS TREES AND POWER LINES ARE
REPORTED DOWN...TRAVELERS SHOULD EXERCISE CAUTION TO AVOID
OBJECTS ON ROADWAYS. WINDS THIS STRONG MAY DOWN SOME WEAKLY
ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.



$$

PAZ007-008-014-022-150500-
/O.EXP.KPBZ.HW.W.0005.000000T0000Z-080915T0400Z/
MERCER-VENANGO-BUTLER-ARMSTRONG-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
BUTLER...ZELIENOPLE...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO
1152 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT. 

WINDS ARE DIMINISHING ACROSS THE AREA...THUS THE HIGH WIND WARNING 
WILL EXPIRE AT MIDNIGHT. HOWEVER...WEST TO NORTHWEST WINDS OF
15 TO 25 MPH WITH LOCALLY HIGHER GUSTS CAN BE EXPECTED FOR THE
NEXT FEW HOURS.

$$

PAZ030-032-150500-
/O.EXP.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/
WESTMORELAND-FAYETTE-
INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
OHIOPYLE
1152 PM EDT SUN SEP 14 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT. 

WINDS ARE DIMINISHING ACROSS THE AREA...THUS THE WIND ADVISORY WILL
EXPIRE AT MIDNIGHT. HOWEVER...WEST TO NORTHWEST WINDS OF 10 TO 20
MPH WITH LOCALLY HIGHER GUSTS CAN BE EXPECTED FOR THE NEXT FEW
HOURS.

$$

PAZ023-150700-
/O.EXT.KPBZ.WI.Y.0006.000000T0000Z-080915T0700Z/
INDIANA-
INCLUDING THE CITY OF...INDIANA
1152 PM EDT SUN SEP 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM EDT MONDAY. 

LOW PRESSURE FROM THE REMNANTS OF IKE WILL EXIT TO THE NORTHEAST
OVERNIGHT. WIND GUSTS OF 40 TO 55 MPH ARE STILL EXPECTED ACROSS
THE REGION THROUGH 3 AM.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WIND THIS STRONG MAY DOWN SOME WEAKLY
ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Sep 14, 7:47 PM EDT, 15 minutes earlier.

Area forecast discussion, Sep 14, 7:47 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
747 PM EDT SUN SEP 14 2008

.SYNOPSIS...
LOW PRESSURE FROM THE REMNANTS OF IKE WILL MOVE QUICKLY ACROSS THE
EASTERN GREAT LAKES THIS EVENING WITH A COLD FRONT PUSHING ACROSS
THE REGION OVERNIGHT. WINDS WILL BE VERY GUSTY THIS EVENING WITH A
CHANCE OF SHOWERS AND STORMS. MUCH COOLER HIGH PRESSURE WILL MOVE
IN FOR THE FIRST HALF OF THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
A WIND ADVISORY IS IN EFFECT DURING THE EVENING HOURS AS PRESSURE
FALLS AND GUSTS TO 50 KTS SHOULD IMPACT MUCH OF THE CWA. WILL
ALLOW HIGH WIND WARNING FOR EAST CENTRAL OHIO TO EXPIRE SHORTLY.

LOW PRESSURE WITH IKE JUST SOUTH OF LAKE HURON WILL CONTINUE
MOVING QUICKLY TO THE NORTHEAST THIS EVENING. THE LOW WILL PULL A
COLD FRONT ACROSS AREA TONIGHT WITH SCATTERED SHOWERS AND STORMS
POSSIBLE. BEST MOISTURE STAYS FAIRLY TIGHT WITH SURFACE LOW AND ON
THE WESTERN SIDE OF THE LOW SO WIDESPREAD SHOWERS NOT EXPECTED.
FRONT WILL BRING MUCH COOLER AND LESS HUMID CONDITIONS MONDAY WITH
TEMPERATURES HAVING ONLY A 5-10 DEGREE DIURNAL RISE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
UPPER TROUGH WILL PASS ACROSS OHIO VALLEY WITH SURFACE HIGH
PRESSURE DOMINATING WEATHER THROUGH WEDNESDAY. NEAR NORMAL
TEMPERATURES THROUGH PERIOD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE WILL HOLD ACROSS THE OHIO VALLEY TO NEW
ENGLAND AND SHOULD KEEP DRY AIR OVER THE REGION. TEMPERATURES ARE
FORECAST TO BE REMAIN NEAR NORMAL THROUGH THE WEEKEND.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE REMNANTS OF IKE WILL MOVE NORTHEAST FROM DETROIT THROUGH THE
EASTERN GREAT LAKES THIS EVENING WITH A COLD FRONT PUSHING EASTWARD
ACROSS OUR TERMINALS BETWEEN 00Z AND 06Z. GREATEST COVERAGE OF
SHOWERS AND THUNDERSTORMS SHOULD REMAIN TO OUR NORTHWEST...CLOSER TO
THE TRACK OF THE SURFACE LOW. EXPECTED ONLY SCATTERED PRECIPITATION
ACROSS OUR REGION SO DID NOT INCLUDE TEMPO GROUPS IN ANY TAFS.

WINDS SHOULD QUICKLY BE APPROACHING THEIR PEAK AT THIS TIME...WITH
SOUTHWEST SURFACE WINDS GUSTING UP TO 35-45KT DURING THE NEXT FEW
HOURS. HIGHEST GUSTS ARE PROJECTED AT ZZV...FKL...AND
DUJ...CLOSEST TO THE LOW TRACK. WIND WILL DIMINISH AS THE NIGHT
PROGRESSES.

CEILINGS EXPECTED TO GRADUALLY LOWER TO MVFR AFTER THE COLD FRONTAL
PASSAGE LATE TONIGHT WITH MVFR STRATOCUMULUS PERSISTING INTO MONDAY
AFTERNOON.

IFR/MVFR VISIBILITIES IN FOG ARE POSSIBLE IN PATCHY FOG LATE MONDAY
NIGHT. VFR WEATHER SHOULD PREVAIL FOR TUESDAY THROUGH FRIDAY AS HIGH
PRESSURE RIDGE BUILDS IN.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ039-048-
     057-058.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR OHZ039>041-
     048>050-057>059-068-069.
PA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ007>009-
     013>016-020>023-029>032.
WV...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ001>004-012.

&&
Hazardous weather outlook, Sep 14, 5:05 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
505 PM EDT SUN SEP 14 2008

MDZ001-PAZ015-016-021>023-029>032-WVZ012-021>023-041-152115-
GARRETT-CLARION-JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
505 PM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ040-041-049-050-059-068-069-PAZ007>009-013-014-020-WVZ001>004-
152115-
CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-BEAVER-HANCOCK-BROOKE-OHIO-MARSHALL-
505 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ039-048-057-058-152115-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-
505 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 14, 5:05 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
505 PM EDT SUN SEP 14 2008

MDZ001-PAZ015-016-021>023-029>032-WVZ012-021>023-041-142315-
GARRETT-CLARION-JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-GREENE-FAYETTE-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CLARION...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...
FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
505 PM EDT SUN SEP 14 2008

...GUSTY WINDS TO MOVE THROUGH THE AREA THIS EVENING...

LOW PRESSURE FROM THE REMNANTS OF IKE WILL MOVE NORTHEAST ACROSS
OHIO TO LAKE ERIE THIS EVENING. WIND GUSTS UP TO 45 MPH CAN BE
EXPECTED ACROSS PORTIONS OF WESTERN PENNSYLVANIA...NORTHERN WEST
VIRGINIA...AND WESTERN MARYLAND...ESPECIALLY OVER THE HIGHER
ELEVATIONS. WINDS SHOULD DIMINISH BY MIDNIGHT.

USE EXTRA CAUTION WHEN TRAVELING...ESPECIALLY IF YOU DRIVE A
HIGH PROFILE VEHICLE. MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.
Local storm report, Sep 14, 6:23 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     NON-TSTM WND DMG 1 W SENECAVILLE         39.93N 81.48W
09/14/2008                   GUERNSEY           OH   TRAINED SPOTTER

            TREES BLOWN DOWN.

&&

TPARRISH
Local storm report, Sep 14, 6:24 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
624 PM EDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND DMG CALDWELL                39.75N 81.51W
09/14/2008                   NOBLE              OH   PUBLIC

            NUMEROUS LARGE BRANCHES DOWN.

&&

TPARRISH
Special weather statement, Sep 14, 6:46 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
646 PM EDT SUN SEP 14 2008

MDZ001-PAZ015-016-021>023-029>032-WVZ012-021>023-041-150100-
GARRETT-CLARION-JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-GREENE-FAYETTE-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CLARION...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...
FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
646 PM EDT SUN SEP 14 2008

...GUSTY WIND CONTINUES TO MOVE THROUGH THE AREA THIS EVENING...

LOW PRESSURE FROM THE REMNANTS OF IKE WILL MOVE NORTHEAST ACROSS
OHIO TO LAKE ERIE THIS EVENING. WIND GUSTS UP TO 45 MPH MAY BE
EXPECTED ACROSS PORTIONS OF WESTERN PENNSYLVANIA...NORTHERN WEST
VIRGINIA...AND WESTERN MARYLAND...ESPECIALLY OVER THE HIGHER
ELEVATIONS. WIND OF THIS MAGNITUDE IS SUFFICIENT TO DOWN POORLY
ROOTED TREES, OR THOSE IN SOIL SATURATED BY THE RECENT RAIN.

USE EXTRA CAUTION IF OUTSIDE THIS EVENING OR IF TRAVELING...ESPECIALLY
IF YOU DRIVE A HIGH PROFILE VEHICLE.

15
Local storm report, Sep 14, 7:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     NON-TSTM WND DMG COSHOCTON               40.26N 81.85W
09/14/2008                   COSHOCTON          OH   TRAINED SPOTTER

            POWER OUTAGES CAUSED BY HIGH WINDS.

&&

TPARRISH
Local storm report, Sep 14, 7:40 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
740 PM EDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     NON-TSTM WND DMG DOVER                   40.53N 81.48W
09/14/2008                   TUSCARAWAS         OH   TRAINED SPOTTER

            SPOTTER ESTIMATES WIND GUSTS OF 60 MPH. POWER OUTAGES AND
            LARGE LIMBS COMING DOWN.

&&

TPARRISH

Nearby

High Wind Warnings in Pennsylvania, 2008High Wind Warnings in Ohio, 2008High Wind Warnings in West Virginia, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.